Alert archive / California / Snow Advisories in 2006
Snow Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Mar 31, 2006, 3:22 AM PST. It took effect at Mar 31, 2006, 12:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 3:22 AM PST (11:22 UTC)
- In effect from
- Mar 31, 2006, 12:00 PM PST
- Expired
- Apr 1, 2006, 3:20 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 311122 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 322 AM PST FRI MAR 31 2006 CAZ003-004-010030- /O.NEW.KEKA.SN.Y.0014.060331T2000Z-060401T1400Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 322 AM PST FRI MAR 31 2006 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY ABOVE 3500 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY. OCCASIONAL SNOW SHOWERS...HEAVY AT TIMES WILL MOVE ACROSS THE AREA TODAY AND TONIGHT AS PACIFIC LOW PRESSURE APPROACHES THE COAST. SNOW LEVELS WILL LOWER TO 3500 FEET TODAY AND DECREASE OVERNIGHT TO 2500 FEET. BY EARLY SATURDAY MORNING 4 TO 8 INCHES OF NEW SNOW IS EXPECTED ABOVE 3500 FEET. 2 TO 5 INCHES SHOULD FALL BETWEEN 3000 AND 3500 FEET...WHILE 1 TO 2 INCHES IS LIKELY BETWEEN 2500 AND 3000 FEET. SHOWERS WILL BECOME SCATTERED ON SATURDAY WITH THE SNOW LEVEL SLOWLY RISING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CWS
2 follow-up statements
000 WWUS46 KEKA 312124 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 124 PM PST FRI MAR 31 2006 CAZ003-004-011030- /O.CON.KEKA.SN.Y.0014.000000T0000Z-060401T1400Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 124 PM PST FRI MAR 31 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY. OCCASIONAL SNOW SHOWERS...HEAVY AT TIMES WILL MOVE ACROSS THE AREA TODAY AND TONIGHT AS PACIFIC LOW PRESSURE APPROACHES THE COAST. SNOW LEVELS WILL LOWER TO 3500 FEET TODAY AND DECREASE OVERNIGHT TO 2500 FEET. BY EARLY SATURDAY MORNING 4 TO 8 INCHES OF NEW SNOW IS EXPECTED ABOVE 3500 FEET. 2 TO 5 INCHES SHOULD FALL BETWEEN 3000 AND 3500 FEET...WHILE 1 TO 2 INCHES IS LIKELY BETWEEN 2500 AND 3000 FEET. SHOWERS WILL BECOME SCATTERED ON SATURDAY WITH THE SNOW LEVEL SLOWLY RISING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 011120 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 AM PST SAT APR 1 2006 CAZ003-004-011230- /O.CAN.KEKA.SN.Y.0014.000000T0000Z-060401T1400Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 320 AM PST SAT APR 1 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY THAT WAS IN EFFECT UNTIL 6 AM THIS MORNING. LIGHT SNOW WILL CONTINUE TO FALL THIS MORNING ABOVE 2500 FEET. ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. BY LATE MORNING THE SNOW WILL DECREASE TO SCATTERED SHOWERS. $$ CWS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 30, 4:00 PM PST, 11 hours 22 minutes earlier.
Area forecast discussion, Mar 30, 4:00 PM PST, 11 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 400 PM PST THU MAR 30 2006 .SYNOPSIS... AN UPPER LEVEL LOW WILL MOVE FROM THE EASTERN PACIFIC TOWARD THE AREA LATE TONIGHT AND FRIDAY AND WILL CONTINUE TO BRING RAIN. HIGH PRESSURE WILL BUILD SATURDAY. ANOTHER PACIFIC LOW WILL SPREAD MORE RAIN OVER THE AREA LATE SUNDAY THROUGH TUESDAY. && .DISCUSSION...ANOTHER RAINY DAY ACROSS THE CWA THIS AFTERNOON. AT THIS TIME OFFICIAL EUREKA RAINFALL SHOWS THE WE ARE APPROACHING THE 9TH WETTEST MARCH IN HISTORY DATING BACK TO 1887. A DYING FRONT CURRENTLY DROPPING RAIN ACROSS THE WESTERN HALF OF THE CWA HAS DROPPED ABOUT 13 HUNDREDTHS AT WOODLEY ISLAND. IT WAS A TRICKY AFTERNOON AS RAINFALL WAS VERY LATE TO BEGIN AND MODELS INSISTED THAT GREATER AMOUNTS WOULD BE CAUGHT. BUT SATELLITE AND RADAR IMAGERY CONFLICTED WITH MODEL GUIDANCE SHOWING THE FRONT NEARLY STALLING AND FALLING APART AS IT APPROACHED THE COAST. BEHIND THIS SYSTEM VISIBLE IMAGERY SUGGESTS SOME CLEARING THAT MAY PREVAIL BRIEFLY LATER TONIGHT. BUT ANOTHER STRONGER IMPULSE IS EXPECTED TO ROUND THE BASE OF THE TROUGH EARLY FRIDAY MORNING BRINGING ANOTHER ROUND OF RAINFALL AND SNOW TO THE REGION. SNOW LEVELS WILL DROP TO 3500 FEET TONIGHT AND LESS THAN 3000 FEET BY FRIDAY NIGHT...AS THE COLDER CORE OF THE UPPER TROUGH APPROACHES THE AREA. 700 MB TEMPERATURES ARE FORECAST AT AROUND -10C FOR TONIGHT AND ARE FORECAST TO DROP TO -12C BY FRIDAY NIGHT THE BEST PRECIPITATION AMOUNTS WITH OROGRAPHICS WILL BE NEAR THE COAST. THE MODELS GENERATE ANOTHER GULF OF ALASKA UPPER LOW ON FRIDAY...DROP IT SOUTHEAST...AND MOVE IT ACROSS THE FORECAST AREA TUESDAY. RAIN IS FORECAST TO DEVELOP WITH THIS FEATURE SUNDAY NIGHT AND CONTINUE INTO ON AND OFF INTO WEDNESDAY. SHORT WAVE RIDGING IS FORECAST WEDNESDAY AND THURSDAY AHEAD OF THE THE NEXT FORECAST SYSTEM. && .AVIATION...BANDS OF PRECIPITATION ROTATING AROUND A LOW PRESSURE SYSTEM IN THE NORTHEAST PACIFIC WILL CONTINUE TO AFFECT THE CWA TONIGHT. EXPECT BOUTS OF MVFR WITH BRIEF IFR CONDITIONS UNDER THE MORE INTENSE SHOWERS. THE LOW WILL PROGRESS EASTWARD TOWARD THE OREGON COAST THROUGH FRIDAY WITH RAIN EXPECTED TO KEEP THINGS WET ACROSS THE REGION THROUGH FRIDAY NIGHT. && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY ALL WATERS. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.